Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 10, 2021, 2:51 PM CDT for Clarke County, Alabama; Wayne County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 10, 2021, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
Counties Clarke County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WWUS84 KMOB 101951
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Thu Jun 10 2021
ALZ051>055-MSZ067-075-076-102030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-Perry MS-
Greene MS-Wayne MS-
251 PM CDT Thu Jun 10 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE...SOUTHWESTERN CHOCTAW...NORTHWESTERN
WASHINGTON...NORTHERN CLARKE...SOUTHWESTERN WILCOX...NORTHERN
PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, a line of strong thunderstorm were training across
the same areas in portions of southeast Mississippi and southwest
Alabama. Movement is northeast at 30 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Richton, Clara, Pine Hill,
Millry, State Line, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with these storms
as well. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8894 3164 8894 3202 8812
3201 8812 3199 8767 3201 8762 3213 8762
3213 8758 3179 8737 3121 8915
TIME...MOT...LOC 1947Z 239DEG 24KT 3150 8887
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:27 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 10, 1:27 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
127 PM CDT Thu Jun 10 2021
.NEAR TERM /Now Through Friday/...An upper trof which extends from
the northeastern states down to along the lower Mississippi River
valley shifts slowly eastward through the period, with the axis of
the trof becoming oriented over the forecast area. An incipient surface
low located near the Ohio/Mississippi River confluence gradually
becomes better defined while shifting into North Carolina by
Friday. In response, a surface ridge which extends from the
western Atlantic to along the northern Gulf coast shifts southward
into the northern Gulf, with south to southwest surface winds over
the forecast area becoming southwesterly by Friday. While abundant
deep layer moisture remains in place through the period over much
of the area, drier air seen mainly in the 850-700 mb layer
located over much of the northeastern Gulf and coastal portions of
the forecast area is a consequence of subsidence from an upper
ridge over the Gulf. This layer of drier air will continue to affect
the coastal portions of the forecast area through Friday and play
an important part in limiting convective potential over this
portion. A series of shortwaves continue to move across the region
through the period and daytime heating will lead to convective
initiation. With a west to northwest steering flow for convection
(due to the position of the upper trof), convection which develops
during the day northwest of the area will have the potential to
move into the forecast area this evening and overnight. Based on
the deep layer moisture distribution, for the rest of this
afternoon will have likely pops well inland tapering to slight
chance near the coast. Chance pops continue well inland overnight
both due to afternoon convection lingering into the evening as
well as the potential for convection northwest of the air to move
into the area given the northwest steering flow. The best
potential for convective development on Friday will be over
portions of south central Alabama tapering to less coverage near
the coast where drier deep layer air is expected to limit
convective potential, and coverage is also expected to be limited
over southeast Mississippi where the advancing upper trof advects
in somewhat drier deep layer air. Lows tonight range from the
lower 70s inland to the mid 70s at the coast. Highs on Friday will
be in the upper 80s to lower 90s. A high risk of rip currents
continues for the western Florida panhandle beaches through the
rest of this afternoon. A moderate risk of rip currents is
otherwise in effect through Friday. /29
&&
.AVIATION...
18Z issuance...VFR conditions prevail through the period except
for MVFR conditions near showers and storms which mainly affect
interior areas. Southwest winds near 10 knots become light this
evening then increase to 5 to 10 knots Friday morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 10, 1:33 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 PM CDT Thu Jun 10 2021
ALZ058-060-101915-
Covington AL-Crenshaw AL-
133 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...
At 132 PM CDT, the strong thunderstorm was located near Dozier, or 11
miles northwest of Opp, moving northeast at 20 mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Brantley, Dozier and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8616 3153 8620 3140 8620 3134 8635
3151 8646 3174 8615 3166 8615 3166 8616
3165 8616 3163 8618 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1832Z 238DEG 19KT 3144 8634Special weather statement, Jun 10, 1:35 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Jun 10 2021
ALZ055>057-101915-
Monroe AL-Conecuh AL-Butler AL-
135 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL
215 PM CDT...
At 135 PM CDT, the strong thunderstorm was located 12 miles west of
Georgiana, or 16 miles north of Evergreen, moving northeast at 20
mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Greenville and Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3154 8696 3170 8707 3183 8696 3183 8691
3189 8691 3196 8685 3196 8673 3172 8652
TIME...MOT...LOC 1835Z 223DEG 19KT 3167 8694Special weather statement, Jun 10, 2:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Thu Jun 10 2021
ALZ051>055-MSZ067-075-076-102030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-Perry MS-
Greene MS-Wayne MS-
251 PM CDT Thu Jun 10 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE...SOUTHWESTERN CHOCTAW...NORTHWESTERN
WASHINGTON...NORTHERN CLARKE...SOUTHWESTERN WILCOX...NORTHERN
PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, a line of strong thunderstorm were training across
the same areas in portions of southeast Mississippi and southwest
Alabama. Movement is northeast at 30 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Richton, Clara, Pine Hill,
Millry, State Line, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with these storms
as well. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8894 3164 8894 3202 8812
3201 8812 3199 8767 3201 8762 3213 8762
3213 8758 3179 8737 3121 8915
TIME...MOT...LOC 1947Z 239DEG 24KT 3150 8887The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:33 PM CDT | Special Weather Statement | MOB | Crenshaw | 42 min |
| Jun 10, 1:35 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.